Some remarks on the discrete maximum-principle for finite elements of higher order

Research output: Contribution to journalArticlepeer-review

34 Scopus citations

Abstract

The discrete maximum principle for finite element approximations of standard elliptic problems in the plane is discussed. Even in the case Δu=0 a slightly stronger version of the principle does not hold with piecewise quadratic elements for all but some very special triangularisation geometries.

Original languageEnglish (US)
Pages (from-to)145-154
Number of pages10
JournalComputing
Volume27
Issue number2
DOIs
StatePublished - Jun 1 1981
Externally publishedYes

ASJC Scopus subject areas

  • Software
  • Theoretical Computer Science
  • Numerical Analysis
  • Computer Science Applications
  • Computational Theory and Mathematics
  • Computational Mathematics

Fingerprint

Dive into the research topics of 'Some remarks on the discrete maximum-principle for finite elements of higher order'. Together they form a unique fingerprint.

Cite this